Advertisement

Communications in Mathematical Physics

, Volume 342, Issue 2, pp 533–568 | Cite as

Recursion Relations for Double Ramification Hierarchies

  • Alexandr BuryakEmail author
  • Paolo Rossi
Article

Abstract

In this paper we study various properties of the double ramification hierarchy, an integrable hierarchy of hamiltonian PDEs introduced in Buryak (CommunMath Phys 336(3):1085–1107, 2015) using intersection theory of the double ramification cycle in the moduli space of stable curves. In particular, we prove a recursion formula that recovers the full hierarchy starting from just one of the Hamiltonians, the one associated to the first descendant of the unit of a cohomological field theory. Moreover, we introduce analogues of the topological recursion relations and the divisor equation both for the Hamiltonian densities and for the string solution of the double ramification hierarchy. This machinery is very efficient and we apply it to various computations for the trivial and Hodge cohomological field theories, and for the r -spin Witten’s classes. Moreover, we prove the Miura equivalence between the double ramification hierarchy and the Dubrovin-Zhang hierarchy for the Gromov-Witten theory of the complex projective line (extended Toda hierarchy).

Keywords

Recursion Relation Hamiltonian Operator String Solution Local Functional Hamiltonian Density 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. Bur15a.
    Buryak A.: Double ramification cycles and integrable hierarchies. Commun. Math. Phys. 336(3), 1085–1107 (2015)CrossRefADSMathSciNetzbMATHGoogle Scholar
  2. Bur15b.
    Buryak A.: Dubrovin-Zhang hierarchy for the Hodge integrals. Commun. Number Theory Phys. 9(2), 239–271 (2015)CrossRefMathSciNetGoogle Scholar
  3. BPS12a.
    Buryak A., Posthuma H., Shadrin S.: On deformations of quasi-Miura transformations and the Dubrovin-Zhang bracket. J. Geomet. Phys. 2012(2), 1639–1651 (2012)CrossRefADSMathSciNetGoogle Scholar
  4. BPS12b.
    Buryak A., Posthuma H., Shadrin S.: A polynomial bracket for the Dubrovin-Zhang hierarchies. J. Diff. Geom. 92(1), 153–185 (2012)MathSciNetzbMATHGoogle Scholar
  5. BSSZ12.
    Buryak A., Shadrin S., Spitz L., Zvonkine D.: Integrals of psi-classes over double ramification cycles. Am. J. Math. 137(3), 699–737 (2015)CrossRefMathSciNetGoogle Scholar
  6. CDZ04.
    Carlet G., Dubrovin B., Zhang Y.: The extended Toda hierarchy. Moscow Math. J. 4(2), 313–332 (2004)MathSciNetzbMATHGoogle Scholar
  7. CMW12.
    Cavalieri R., Marcus S., Wise J.: Polynomial families of tautological classes on \({\mathcal{M}^{rt}_ {g,n}}\). J. Pure Appl. Algebra 216(4), 950–981 (2012)CrossRefMathSciNetzbMATHGoogle Scholar
  8. Ch06.
    Chiodo A.: The Witten top Chern class via K-theory. J. Algebraic Geom. 15(4), 681–707 (2006)CrossRefMathSciNetzbMATHGoogle Scholar
  9. Dub96.
    Dubrovin, B.: Geometry of 2D topological field theory. In: Integrable Systems and Quantum Groups, Lecture Notes in Mathematics, vol. 1620, pp. 120–348 (1996)Google Scholar
  10. DZ04.
    Dubrovin B., Zhang Y.: Virasoro symmetries of the extended Toda hierarchy. Commun. Math. Phys. 250(1), 161–193 (2004)CrossRefADSMathSciNetzbMATHGoogle Scholar
  11. DZ05.
    Dubrovin, B.A., Zhang, Y.: Normal forms of hierarchies of integrable PDEs, Frobenius manifolds and Gromov-Witten invariants, p. 295, a new 2005 version of arXiv:math/0108160v1
  12. EGH00.
    Eliashberg, Y., Givental, A., Hofer, H.: Introduction to symplectic field theory. GAFA 2000 Visions in Mathematics special volume, part II, pp. 560–673 (2000)Google Scholar
  13. FP03.
    Faber C., Pandharipande R.: Hodge integrals, partition matrices, and the λg-conjecture. Ann. Math. 157(1), 97–124 (2003)CrossRefMathSciNetzbMATHGoogle Scholar
  14. FSZ10.
    Faber C., Shadrin S., Zvonkine D.: Tautological relations and the r -spin Witten conjecture. Annales Scientifiques de l’Ecole Normale Superieure 43(4), 621–658 (2010)MathSciNetzbMATHGoogle Scholar
  15. FR11.
    Fabert O., Rossi P.: String, dilaton and divisor equation in Symplectic Field Theory. Int.Math. Res. Not. IMRN 19, 4384–4404 (2011)MathSciNetGoogle Scholar
  16. GD76.
    Gelfand I.M., Dikii L.A.: Fractional powers of operators and Hamiltonian systems. Funct. Anal. Appl. 10, 259–273 (1976)CrossRefGoogle Scholar
  17. Get98.
    Getzler, E.: Topological recursion relations in genus 2. In: Integrable Systems and Algebraic Geometry (Kobe/Kyoto 1997), pp. 73–106. World Scientific Publishing, River Edge (1998)Google Scholar
  18. Get99.
    Getzler, E.: TheVirasoro conjecture for Gromov-Witten invariants, Algebraic geometry: Hirzebruch 70 (Warsaw, 1998), 147–176, Contemp. Math., 241, Am. Math. Soc., Providence, RI (1999)Google Scholar
  19. GP98.
    Getzler E., Pandharipande R.: Virasoro constraints and the Chern classes of the Hodge bundle. Nucl. Phys. B 530(3), 701–714 (1998)CrossRefADSMathSciNetzbMATHGoogle Scholar
  20. Giv01.
    Givental A.: Gromov-Witten invariants and quantization of quadratic Hamiltonians. Moscow Math. J. 1(4), 551–568 (2001)MathSciNetzbMATHGoogle Scholar
  21. Hai13.
    Hain, R.: Normal functions and the geometry of moduli spaces of curves. In: Handbook of Moduli, vol. I, pp. 527–578, Adv. Lect. Math. (ALM), 24. Int. Press, Somerville (2013)Google Scholar
  22. Hor95.
    Hori K.: Constraints for topological strings in D ≥  1. Nucl. Phys. B 439(1–2), 395–420 (1995)CrossRefADSMathSciNetzbMATHGoogle Scholar
  23. KM94.
    Kontsevich M., Manin Y.u.: Gromov-Witten classes, quantum cohomology, and enumerative geometry. Commun. Math. Phys. 164(3), 525–562 (1994)CrossRefADSMathSciNetzbMATHGoogle Scholar
  24. MW13.
    Marcus, S.,Wise, J.: Stable maps to rational curves and the relative Jacobian. arXiv:1310.5981
  25. Pan00.
    Pandharipande R.: The Toda equations and the Gromov-Witten theory of the Riemann sphere. Lett. Math. Phys. 53(1), 59–74 (2000)CrossRefMathSciNetGoogle Scholar
  26. PPZ15.
    Pandharipande R., Pixton A., Zvonkine D.: Relations on \({\overline{\mathcal{M}}_{g,n}}\) via 3-spin structures. J. Am. Math. Soc. 28(1), 279–309 (2015)CrossRefMathSciNetzbMATHGoogle Scholar
  27. PV01.
    Polishchuk, A., Vaintrob, A.: Algebraic construction of Witten’s top Chern class. Advances in algebraic geometry motivated by physics (Lowell, MA, 2000), pp. 229–249, Contemp. Math., 276, Am. Math. Soc., Providence, RI (2001)Google Scholar
  28. Ros10.
    Rossi, P.: Integrable systems and holomorphic curves. In: Proceedings of the Gökova Geometry-Topology Conference 2009, pp. 34–57. Int. Press, Somerville (2010)Google Scholar
  29. Ros12.
    Rossi, P.: Nijenhuis operator in contact homology and descendant recursion in symplectic field theory. In: Proceedings of the Gökova Geometry-Topology Conference 2014. International Press (2015). arXiv:1201.1127
  30. SAK79.
    Satsuma J., Ablowitz M.J., Kodama Y.: On an internal wave equation describing a stratified fluid with finite depth. Phys. Lett. A 73(4), 283–286 (1979)CrossRefADSMathSciNetGoogle Scholar
  31. Wi93.
    Witten, E.: Algebraic geometry associated with matrix models of two-dimensional gravity. In: Topological Methods in Modern Mathematics (Stony Brook, NY, 1991), pp. 235–269. Publish or Perish, Houston (1993)Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2015

Authors and Affiliations

  1. 1.Department of MathematicsETH ZurichZurichSwitzerland
  2. 2.IMB, UMR 5584 CNRS, Université de BourgogneDijon CedexFrance

Personalised recommendations